Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 6, 2017, 9:09 PM CDT for Rusk County, Wisconsin. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 6, 2017, 9:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Rusk County, WI
The radar
The La Crosse radar (KARX), 175 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
861
WUUS53 KMPX 070209
SVRMPX
WIC107-070230-
/O.NEW.KMPX.SV.W.0110.170707T0209Z-170707T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
909 PM CDT THU JUL 6 2017
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Rusk County in northwestern Wisconsin...
* Until 930 PM CDT
* At 908 PM CDT, a severe thunderstorm was located near Tony, or 7
miles east of Ladysmith, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near,
Sheldon around 920 PM CDT.
Other locations impacted by this severe thunderstorm include Tony and
Conrath.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4538 9092 4530 9093 4530 9094 4543 9108
4551 9098 4539 9068 4538 9068
TIME...MOT...LOC 0208Z 312DEG 24KT 4543 9096
HAIL...1.50IN
WIND...<50MPH
$$
BORGHOFF1 follow-up statement
113
WWUS53 KMPX 070223
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
923 PM CDT THU JUL 6 2017
WIC107-070230-
/O.EXP.KMPX.SV.W.0110.000000T0000Z-170707T0230Z/
Rusk WI-
923 PM CDT THU JUL 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSK COUNTY WILL
EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4538 9092 4530 9093 4530 9094 4543 9108
4551 9098 4539 9068 4538 9068
TIME...MOT...LOC 0220Z 312DEG 24KT 4538 9088
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:51 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 6, 6:51 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 651 PM CDT Thu Jul 6 2017 .SHORT TERM...(This evening through Friday) Issued at 315 PM CDT Thu Jul 6 2017 No significant changes to the previous forecast. There is still a narrow window for convection later this afternoon and early this evening ahead of a passing cold front. This frontal boundary will usher in noticeably cooler and drier air across the Upper Midwest with high temperatures about 10 degrees cooler tomorrow than they were today, and dewpoints in the mid 50s, as opposed to upper 60s. Expect northerly winds around 10 to 20 mph, with a few afternoon showers or thunderstorms mainly east of I-35 and north of I-94. Early afternoon preliminary 1-minute visible satellite imagery together with surface obs identified the frontal boundary across Minnesota moving southeast. Locations behind the boundary were in the upper 70s with dewpoints in the 50s, while areas ahead of the boundary were in the upper 80s to near 90 with dewpoints near 70. This warm moist air mass together with mid-level lapse rates of 7 to 7.5 C/km led to around 2000 J/kg of MLCAPE along and ahead of the frontal boundary. The limiting factor from producing widespread convection along this frontal boundary was the lack of low level convergence, and this will continue to be the limiting factor this evening. HiRes models do try to generate a few showers and thunderstorms across eastern MN and western WI later this afternoon. Given the location of the surface boundary, do think there is indeed a chance of seeing a few storms develop around 5-6pm, and these storms could be strong to severe given the aforementioned CAPE parameters and deep layer shear values around 40 kts. The main threat would be large hail and damaging wind. Precip will exit the area later this evening, but a potent little shortwave will bring a few showers across the arrowhead of MN, and northern WI. Forecast soundings show a thin sliver of instability, so included the thunder mention as well. High temperatures will be around 80, which is near the seasonal average for early July. .LONG TERM...(Friday night through Thursday) Issued at 315 PM CDT Thu Jul 6 2017 The longer term concerns are the increasing threat of thunderstorms later Sunday into Monday and overall expected warming trend into next week. Initially we should see drier conditions across the area with overall high pressure in control through most of Sunday. Following this models trend a short wave lifting across the western CONUS ridge into the CWA either Sunday night or Monday night depending on the deterministic model of choice. The ECMWF is the slower model at this point. In either event, this system has the potential of severe weather along with heavy rainfall with an MCS becoming more likely. PW's increase to near 2 inches by Monday and with organized convection expected we should see a good chance of widespread heavier rain. The western CONUS ridge builds east during the week, and this should help promote warmer conditions as the week wears on. We are probably not warm enough at the moment. If the models continue this trend we will likely see some 90's creep back into the much of the Minnesota area later in the week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 651 PM CDT Thu Jul 6 2017 Storms should remain east of most of the TAF sites, with EAU having the best chance of being impacted through 02Z. Otherwise, mostly clear skies and no aviation concerns are expected through the period. KMSP...Storms are expected to remain east of MSP through the evening. /OUTLOOK FOR KMSP/ Sat...VFR. Wind W at 5 kts. Sun...VFR. Chc TSRA. Wind S 5 kts. Mon...VFR. Chc TSRA Early. Wind E-ESE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Jul 6, 7:29 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 729 PM CDT Thu Jul 6 2017 MNZ041>045-047>070-073>077-082>085-091>093-080030- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Watonwan-Blue Earth-Waseca- Steele-Martin-Faribault-Freeborn- 729 PM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms from Sunday through Wednesday, with the best chance Sunday night. The risk of organized severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ078-WIZ014>016-023>028-080030- Goodhue-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa- Eau Claire- 729 PM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight Isolated strong or severe thunderstorms are possible this evening. Large hail and gusty winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms from Sunday through Wednesday, with the best chance Sunday night. The risk of organized severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this evening. Borghoff
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:53 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.